Alert archive / Louisiana / Heat Advisories in 2011
Heat Advisory 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Aug 25, 2011, 3:27 AM CDT for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Aug 25, 2011, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2011, 3:27 AM CDT (08:27 UTC)
- In effect from
- Aug 25, 2011, 10:00 AM CDT
- Expired
- Aug 25, 2011, 3:38 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3449 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187 WWUS74 KLCH 250827 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 AM CDT THU AUG 25 2011 ...OPPRESSIVE HEAT EXPECTED THIS AFTERNOON... .THE COMBINATION OF HIGH TEMPERATURES AND RELATIVE HUMIDITY WILL BRING ABOUT AFTERNOON HEAT INDEXES FROM 106 TO 110 TODAY. THE HEAT INDEX...OR APPARENT TEMPERATURE...IS A MEASURE OF THE HEAT STRESS ON THE BODY. THE HIGHER THE INDEX...THE HIGHER THE STRESS. THE HEAT INDEX ASSUMES A PERSON AT REST IN THE SHADE WITH LIGHT WINDS. ANY COMBINATION OF PHYSICAL ACTIVITY OR EXPOSURE TO DIRECT SUNLIGHT PUSHES THE HEAT STRESS ABOVE THAT INDICATED BY THE HEAT INDEX. LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-251700- /O.NEW.KLCH.HT.Y.0013.110825T1500Z-110826T0100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 327 AM CDT THU AUG 25 2011 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TEMPERATURE...AFTERNOON HIGH TEMPERATURES REACHING 95 TO 100 DEGREES...WITH HEAT INDEX VALUES FROM 106 TO 110 DEGREES. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL BE ENHANCED. RESIDENTS ARE URGED TO TAKE APPROPRIATE PRECAUTIONS FOR THE OPPRESSIVE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
1 follow-up statement
159 WWUS74 KLCH 252038 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CDT THU AUG 25 2011 LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-252145- /O.CAN.KLCH.HT.Y.0013.000000T0000Z-110826T0100Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 338 PM CDT THU AUG 25 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 24, 11:31 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 24, 11:31 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1131 PM CDT WED AUG 24 2011 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... EARLIER SHRA/TSRA COMPLEX HAS DISSIPATED THIS EVENING...WITH THE LARGE OUTFLOW BOUNDARY NOW WELL OFFSHORE. RECENT SHRA DEVELOPMENT ACROSS NE LA CONTINUES TO MOVE SW...BUT NOT EXPECTING IT TO IMPACT AEX TERMINAL AS IT SHOULD BE NEARLY DISSIPATED BY ITS ARRIVAL ACROSS C/W LA. OTHER CONCERNS WILL BE THE MVFR VSBY POSSIBLE BETWEEN 09-13Z AT ALL SITES...AS ADDED LOW LAYER MOISTURE FROM THIS EVENINGS RAINFALL AIDS IN SOME 4-5SM BR DEVELOPMENT TOWARDS SUNRISE. NOT EXPECTING THE LEVEL OF CONVECTION BY TOMORROW AFTERNOON...AS MID LEVEL DRYING IS EXPECTED FROM THE NORTH. DML && .PREV DISCUSSION... /ISSUED 947 PM CDT WED AUG 24 2011/ UPDATE... JUST SOME LIGHT RAIN SHOWERS REMAIN OVER THE AREA...MAINLY ALONG I-10 AND TO THE SOUTH...AS EARLIER CONVECTION WINDS DOWN WITH THE LOSS OF DAYTIME HEATING. ADJUSTED GRIDS TO KEEP 20 POPS FOR THE SOUTHERN ZONES THROUGH MIDNIGHT...THEN REMOVE POPS FOR THE REMAINDER OF THE NIGHT. ALSO...ADJUSTED TEMPS A LITTLE AS OVERNIGHT LOWS IN MANY LOCATIONS HAVE BEEN REACHED WITH THE RAIN COOLED OUTFLOW BOUNDARIES...AND WILL LIKELY REMAIN NEARLY STEADY FOR THE REMAINDER OF THE NIGHT. RUA PREV DISCUSSION... /ISSUED 648 PM CDT WED AUG 24 2011/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... LARGE OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH AT 25 KTS...YIELDING N WINDS OF 20 TO 30 KTS ACROSS SE TX/S LA...WITH SCT/NUM TSRA JUST BEHIND IT. TEMPO GROUP FOR TSRA THRU 02Z TO ACCOUNT FOR THIS ACTIVITY AT BPT/LCH/LFT/ARA. AT AEX -RA CONTINUES FROM PREVIOUS TSRA OVER THE LAST FEW HOURS...AND SHOULD CONTINUE TO DISSIPATE. AFTER 02Z...VFR EXPECTED FOR MOST OF THE OVERNIGHT HOURS. MVFR VSBY POSSIBLE BETWEEN 09-13Z. DML PREV DISCUSSION... /ISSUED 401 PM CDT WED AUG 24 2011/ SYNOPSIS... AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3 PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S THANKS TO A THUNDERSTORM IN THE AREA. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 03-06Z THIS EVENING. OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100 DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR AND ORANGE. BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS... SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED. RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL. MARINE... WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE NORTHERLY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 98 78 98 75 / 30 20 20 10 10 KBPT 77 99 78 98 75 / 30 20 20 10 10 KAEX 74 102 74 101 73 / 40 20 20 10 10 KLFT 76 98 78 97 75 / 30 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 24, 4:56 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT WED AUG 24 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-251000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108 DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL WATERS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO THE AREA AS A WEAK FRONT ADVANCES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:00 PM CDT | Special Marine Warning | LCH | 90 min | |
| Aug 24, 7:04 PM CDT | Special Weather Statement | LCH | Lafayette | 56 min |
| Aug 25, 12:10 PM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 25, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Aug 25, 3:49 PM CDT | Special Marine Warning | LCH | 56 min |
Nearby
Heat Advisories in Louisiana, 2011Heat Advisories in Texas, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.